Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 1, 2018, 2:20 PM CDT for Waukesha County, Wisconsin. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2018, 2:20 PM CDT (19:20 UTC)
- Expired
- Jul 1, 2018, 2:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Milwaukee, WI
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 20 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:24 PM CDT | TSTM WND DMG | 1 Wsw Delafield, WI | TREE DAMAGE IN DELAFIELD. |
| Jul 1, 2:43 PM CDT | TSTM WND DMG | 2 Nne Menomonee Falls, WI | LARGE TREE DOWN. DELAYED REPORT. |
| Jul 1, 2:45 PM CDT | TSTM WND DMG | 2 Ne Menomonee Falls, WI | TREE DAMAGE ONTO POWER LINES NEAR BEN FRANKLIN ELEMENTARY. RELAYED BY WISN. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WWUS83 KMKX 011920
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
220 PM CDT SUN JUL 1 2018
WIZ064-065-011945-
Waukesha-Jefferson-
220 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAUKESHA COUNTY...
At 219 PM CDT, a strong thunderstorm was located over Dousman, or
near Wales, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Waukesha, Brookfield, Menomonee Falls, Pewaukee, Sussex, Hartland,
Delafield, Wales, Okauchee Lake, Oconomowoc, Merton, Dousman, North
Prairie, Lannon, Nashotah, Oconomowoc Lake, Chenequa, Stone Bank,
Genesee Depot and North Lake.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Wisconsin.
LAT...LON 4287 8843 4295 8856 4319 8840 4319 8807
4317 8807
TIME...MOT...LOC 1919Z 218DEG 45KT 4301 8844
$$
WOODWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 1, 12:30 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 1, 12:30 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1230 PM CDT Sun Jul 1 2018
.UPDATE...Tornado Watch in place now until 7 pm. Strongest
rotational potential coincident with highest shear parameters and
building instability across northern cwa. This is also where
influence of potent negative tilt shortwave and upper jet
is highest. Dynamics a bit less favorable the further south and
southeast in our area. Updated forecast for trends and to include
the watch and severe potential.
PC
&&
.AVIATION(18Z TAFS)...Main story is severe thunderstorm potential
across the area through early this evening. A Tornado Watch is in
place until 00z. Main timing will be 17-19z across south central
WI and 19-22z or so across southeast WI. Winds will shift west in
the wake of the front with quieter weather settling in later this
evening and into Monday.
PC
&&
.PREV DISCUSSION... (Issued 952 AM CDT Sun Jul 1 2018)
UPDATE...No change to Excessive Heat Warning in the southeast
with plenty of clear air there with hot temps/dew points building
up. Stratus deck in the western cwa likely to thin and/or advect
northward with time as morning wears on. MLCAPE values up to 2000
j/kg across far southern WI. While some convection has developed
in nc IL we are looking back more to eastern IA/extreme southwest
WI as initiation point for the main activity. Meso progs show
17-19z for sc WI and 19-21z for the se as windows of greatest
concern for our area. SPC Slight Risk area still looks good.
PC
MARINE...No changes to Small Craft Advisory at this time. Boaters
should be alert for potentially hefty thunderstorms anywhere
between 2 PM and 5 PM.
PC
PREV DISCUSSION... (Issued 647 AM CDT Sun Jul 1 2018)
UPDATE...
The last of the showers are about gone early this morning, with
decreasing clouds as expected. This trend should allow temps to
warm toward forecast highs as well as give the atmosphere a chance
to recover from the overnight activity. The hot/humid conditions
and chance for afternoon storms is still on track for today.
AVIATION(12Z TAFS)...
VFR conditions are expected today and tonight, aside from briefly
lower cigs/vsbys possible in thunderstorms. A cold front will
approach today, moving through southern Wisconsin this evening.
Storms are likely ahead of the front, particularly this afternoon.
A few of the storms could be severe.
Scattered storms may linger along the cold front early this
evening, with dry weather and clearing skies then late evening
and overnight.
PREV DISCUSSION... (Issued 331 AM CDT Sun Jul 1 2018)
DISCUSSION...
Today and tonight...Forecast confidence is medium:
A cold front will approach today, with more showers and storms
likely ahead of the front. The main forecast concern today will
be how much debris from the overnight storms will survive into
this morning. There are signs of some holes developing in the
cloud cover early this morning. Any lingering clouds/showers will
impact temps for the day and also how much instability is
available for additional thunderstorm development later in the
day. It still seems there will be a big enough window of time for
the atmosphere to recover for storms to fire this afternoon.
Given the position of the front and also based on mesoscale
models, it seems the better chance for afternoon storms will be
from around Madison eastward. Any storms that do develop will
have the potential to become severe. SPC is maintaining a Slight
Risk for severe storms across the higher chance areas, with a
Marginal Risk west of Madison.
Warmest afternoon temps will be in the east today where there
will be more time for heating before storms arrive. Temps aloft
will be warmest in the east too, being farther away from the cold
front. With a humid airmass in place, high temps around 90 in the
east should result in heat indices around or a little above 100
degrees. Thus decided to leave the Excessive Heat Warning in
places for the southeast counties.
There could be a few more showers/storms right along the cold
front early this evening, but the bulk of activity will have
likely moved east by then. Dry weather is then likely by mid/late
evening as the cold front exits southern Wisconsin. Clearing skies
are likely overnight.
Sunday night through Tuesday night...Forecast confidence is high.
High pressure settles across the Great Lakes, stretching west
across southern Wisconsin. This should be a dry period with temps
remaining on the warm side. Dewpoints will lower from their very
elevated levels of the last few days. Readings should be down in
the lower to mid 60s. A lake breeze both Monday and Tuesday will
keep it cooler in the east.
Wednesday and Thursday...Forecast confidence is high.
The heat and moisture build once again. The model soundings are
showing enough CAPE with a weak enough cap to fire off some
diurnal showers and thunderstorms Wednesday. Deep layer shear
will be very weak, so little organization to what develops. May be
a good day to view nice looking TCU and CBs. This activity should
diminish with sunset, so any firework shows on the 4th may be ok.
A cold front drops in from the north Thursday. Too early to tell
with confidence what intensity any thunderstorm activity will be
with this boundary. We could see some decent CAPE, but the shear
profile is looking rather weak. That front exits to the south
Thursday evening with high pressure and dry weather moving in.
Friday through Sunday...Forecast confidence is medium.
High pressure looks to dominate by the end of the week with cooler
temperatures finally pushing back in. It looks dry for this
period.
AVIATION(09Z TAFS)...
VFR conditions are expected today and tonight, aside from briefly
lower cigs/vsbys possible in thunderstorms. A cold front will
approach today, moving through southern Wisconsin this evening.
Storms are likely ahead of the front, particularly this afternoon.
A few of the storms could be severe.
Scattered storms may linger along the cold front early this
evening, with dry weather and clearing skies then late evening
and overnight.
MARINE...
South to southwest winds will likely gusts to 25 knots late
morning and afternoon today, so went with a Small Craft Advisory.
Held onto the advisory into late evening north of Port Washington
where waves of 3 to 5 feet will linger. Ended the advisory early
in the evening south of there, as waves will be less of a concern.
Winds/waves will then likely be below Small Craft Advisory levels
through much of the upcoming week.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning until 4 PM CDT this afternoon for WIZ065-
066-070>072.
LM...Small Craft Advisory until 7 PM CDT this evening for LMZ644>646.
Small Craft Advisory until 10 PM CDT this evening for LMZ643.
&&
Today/Tonight and Aviation/Marine...Davis
Monday THROUGH Saturday...DDVHazardous weather outlook, Jul 1, 12:17 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1217 PM CDT Sun Jul 1 2018 WIZ046-047-051-052-056>060-062>072-021730- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1217 PM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight An Excessive Heat Warning remains in effect for Milwaukee, Waukesha, Walworth, Racine and Kenosha counties. The heat index will range from 97 to 102. Cooler weather arrives in the wake of a cold front this evening. Thunderstorms are likely this afternoon into early this evening. A Tornado Watch is in effect for all of southern Wisconsin until 7 pm. Severe thunderstorms including damaging winds, large hail and tornadoes are all possible. There is a moderate swim risk today for beaches in Sheboygan and Ozaukee County. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls, and river outlets. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms at times Wednesday into early Friday. Heat index values could approach 100 degrees on Independence Day and again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon. LMZ643>646-021730- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1217 PM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory is in effect from later this morning into this evening due to gusty southerly winds. The highest waves will be toward Sheboygan and out toward open water. A Tornado Watch is in effect until 7 pm. Severe thunderstorms including damaging winds, large hail and waterspouts are all possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms at times Wednesday through early Friday. Collar www.weather.gov/mkx
In the hours before
Special weather statement, Jul 1, 1:37 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
137 PM CDT SUN JUL 1 2018
WIZ046-047-011900-
Green Lake-Marquette-
137 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN LAKE AND
NORTHEASTERN MARQUETTE COUNTIES...
At 136 PM CDT, a strong thunderstorm was located near Montello, or 12
miles south of Wautoma, moving northeast at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Berlin, Montello, Princeton, Neshkoro and Harrisville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4391 8888 4390 8889 4376 8927 4388 8944
4398 8932 4398 8889
TIME...MOT...LOC 1836Z 224DEG 31KT 4387 8928
SPMSpecial weather statement, Jul 1, 1:51 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
151 PM CDT SUN JUL 1 2018
WIZ064-065-069-070-011930-
Walworth-Rock-Waukesha-Jefferson-
151 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WALWORTH...EAST CENTRAL
ROCK...SOUTHWESTERN WAUKESHA AND SOUTHEASTERN JEFFERSON COUNTIES...
At 151 PM CDT, a strong thunderstorm was located near Delavan, moving
northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Waukesha, Whitewater, Elkhorn, Delavan, Mukwonago, Delafield, East
Troy, Williams Bay, Wales, Oconomowoc, Dousman, North Prairie,
Palmyra, Big Bend, Potter Lake, Richmond, La Grange, Eagle, Hebron
and Oconomowoc Lake.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4271 8889 4310 8848 4293 8819 4284 8829
4284 8831 4282 8831 4258 8857
TIME...MOT...LOC 1851Z 217DEG 34KT 4272 8866
SPMSpecial weather statement, Jul 1, 1:55 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 155 PM CDT SUN JUL 1 2018 WIZ058-059-065-011930- Dodge-Waukesha-Washington- 155 PM CDT SUN JUL 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAUKESHA COUNTY... At 153 PM CDT, a strong thunderstorm was located over Dousman, or over Delafield, moving northeast at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Sussex, Hartland, Delafield, Okauchee Lake, Oconomowoc, Merton, Dousman, Nashotah, Oconomowoc Lake, Chenequa, Mapleton, Stone Bank, North Lake and Lapham Peak St Park. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Tornado Watch remains in effect until 700 PM CDT for southeastern Wisconsin. LAT...LON 4319 8818 4301 8841 4304 8853 4320 8847 TIME...MOT...LOC 1853Z 218DEG 31KT 4305 8845 WOOD
Special weather statement, Jul 1, 2:04 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
204 PM CDT SUN JUL 1 2018
WIZ068-069-011945-
Green-Rock-
204 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREEN AND
NORTHWESTERN ROCK COUNTIES...
At 204 PM CDT, a strong thunderstorm was located near Brodhead,
moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Janesville, Milton, Edgerton, Evansville, Brodhead, Orfordville,
Albany, Footville, Lake Koshkonong, Fulton, Magnolia, Hanover,
Cooksville, Juda and Indianford.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4250 8951 4256 8960 4261 8960 4285 8930
4285 8898 4278 8889 4250 8933
TIME...MOT...LOC 1904Z 224DEG 42KT 4256 8944
SPMSpecial weather statement, Jul 1, 2:17 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
217 PM CDT SUN JUL 1 2018
WIZ063-064-069-011945-
Rock-Jefferson-Dane-
217 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROCK...SOUTHEASTERN
DANE AND SOUTHWESTERN JEFFERSON COUNTIES...
At 217 PM CDT, a strong thunderstorm was located near Evansville,
moving northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Stoughton, Fort Atkinson, Jefferson, Lake Mills, Edgerton,
Evansville, Deerfield, Cambridge, Lake Ripley, Lake Koshkonong,
Fulton, Albion, Utica, Rockdale, Busseyville, Cooksville and
Indianford.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4279 8937 4284 8937 4317 8903 4298 8876
4269 8923
TIME...MOT...LOC 1917Z 223DEG 33KT 4281 8925
SPMSpecial weather statement, Jul 1, 2:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
220 PM CDT SUN JUL 1 2018
WIZ064-065-011945-
Waukesha-Jefferson-
220 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAUKESHA COUNTY...
At 219 PM CDT, a strong thunderstorm was located over Dousman, or
near Wales, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Waukesha, Brookfield, Menomonee Falls, Pewaukee, Sussex, Hartland,
Delafield, Wales, Okauchee Lake, Oconomowoc, Merton, Dousman, North
Prairie, Lannon, Nashotah, Oconomowoc Lake, Chenequa, Stone Bank,
Genesee Depot and North Lake.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Wisconsin.
LAT...LON 4287 8843 4295 8856 4319 8840 4319 8807
4317 8807
TIME...MOT...LOC 1919Z 218DEG 45KT 4301 8844
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:22 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Green Lake | 38 min |
| Jun 30, 7:38 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 52 min |
| Jun 30, 8:19 PM CDT | Areal Flood Advisory | MKX | Green, Lafayette | 3 hr |
| Jun 30, 8:31 PM CDT | Special Weather Statement | MKX | Jefferson, Rock | 44 min |
| Jun 30, 9:22 PM CDT | Areal Flood Advisory | MKX | Dane | 34 min |
| Jun 30, 10:09 PM CDT | Special Weather Statement | MKX | Dane, Green | 21 min |
| Jun 30, 11:19 PM CDT | Special Weather Statement | MKX | Green | 26 min |
| Jul 1, 2:14 AM CDT | Small Craft Advisory | MKX | 20 hr | |
| Jul 1, 1:10 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 35 min |
| Jul 1, 1:37 PM CDT | Special Weather Statement | MKX | Green Lake | 23 min |
| Jul 1, 1:51 PM CDT | Special Weather Statement | MKX | Walworth | 39 min |
| Jul 1, 1:55 PM CDT | Special Weather Statement | MKX | Waukesha | 35 min |
| Jul 1, 2:04 PM CDT | Special Weather Statement | MKX | Rock | 41 min |
| Jul 1, 2:17 PM CDT | Special Weather Statement | MKX | Jefferson | 28 min |
| Jul 1, 2:33 PM CDT | Special Weather Statement | MKX | Waukesha | 42 min |
| Jul 1, 2:36 PM CDT | Special Weather Statement | MKX | Fond du Lac | 39 min |
| Jul 1, 2:39 PM CDT | Special Weather Statement | MKX | Jefferson | 51 min |
| Jul 1, 2:43 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 47 min |
| Jul 1, 2:47 PM CDT | Special Marine Warning | MKX | 58 min | |
| Jul 1, 2:51 PM CDT | Special Weather Statement | MKX | Washington | 24 min |
| Jul 1, 2:56 PM CDT | Special Weather Statement | MKX | Jefferson | 49 min |
| Jul 1, 3:11 PM CDT | Special Weather Statement | MKX | Sheboygan | 34 min |
| Jul 1, 3:18 PM CDT | Special Weather Statement | MKX | Dodge | 27 min |
| Jul 1, 3:23 PM CDT | Special Marine Warning | MKX | 37 min | |
| Jul 1, 3:23 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 19 min |
| Jul 1, 3:26 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 36 min |
| Jul 1, 3:30 PM CDT | Special Weather Statement | MKX | Milwaukee | 30 min |
| Jul 1, 3:32 PM CDT | Special Weather Statement | MKX | Milwaukee | 28 min |
| Jul 1, 3:36 PM CDT | Special Weather Statement | MKX | Waukesha | 39 min |
| Jul 1, 3:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Jul 1, 3:41 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 19 min |
| Jul 1, 3:44 PM CDT | Special Weather Statement | MKX | Walworth | 31 min |
| Jul 1, 3:51 PM CDT | Special Weather Statement | MKX | Sheboygan | 39 min |
| Jul 1, 4:12 PM CDT | Special Marine Warning | MKX | 33 min | |
| Jul 1, 4:13 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 17 min |
| Jul 1, 4:22 PM CDT | Special Weather Statement | MKX | Sheboygan | 23 min |
| Jul 1, 4:41 PM CDT | Special Weather Statement | MKX | Milwaukee | 34 min |
| Jul 1, 4:47 PM CDT | Special Marine Warning | MKX | 58 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.